Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 185, NWS Tulsa, OK

May 15, 2022Craig County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 1:07 AM CDT for Craig County, Mayes County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2022, 1:07 AM CDT (06:07 UTC)
Expired
May 15, 2022, 1:45 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Craig County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:38 AM CDT, 29 minutes earlier.

Area forecast discussion, May 15, 12:38 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 AM CDT Sun May 15 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 904 PM CDT Sat May 14 2022

An isolated thunderstorm or two will remain possible across northwest
Arkansas this evening given the unstable air-mass in place. Hail to
the size of quarters will be possible in the stronger storms. A few
additional thunderstorms will also be possible across northeast Oklahoma
through the overnight hours.

Taking a quick look at some of the latest CAM guidance for Sunday,
it appears a cluster of storms will likely clip far northeast Oklahoma
and northwest Arkansas during the early afternoon hours with a
hail/damaging wind threat. Additional thunderstorms will likely
develop along the western flank of outflow boundary across portions
of northeast Oklahoma and these storms could be more scattered in
nature. Given the extremely unstable air-mass expected, coupled
with increasing deep layer shear, these storms will be capable of
very large hail and damaging winds through the afternoon hours.
Thunderstorm chances have be updated, including severe thunderstorm
probabilities to reflect current thinking. Update has been sent.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 100 PM CDT Sat May 14 2022

The greatest potential for severe weather across portions of
eastern Oklahoma and western Arkansas during this forecast
period will take shape Sunday afternoon and evening. A cold
front is poised to move into the moist and unstable airmass
in place across the region Sunday afternoon. This cold front
will be further enhanced by a decaying MCS as it approaches from
the north. As we move into the afternoon hours, thunderstorms
are expected to be ongoing near the front across southeast
Kansas and southern Missouri. These storms are expected to
congeal into a line near the front as it moves into northeast
Oklahoma and northwest Arkansas. These storms will have the
potential to become severe with wind gusts to around 70 mph
the main concern. Large hail will also be a concern especially
early in the event when the cells will be more discrete. The
potential is expected to be rather low with this event. However,
like the hail threat, the tornado potential will be at its peak
when discrete cells are more present. The thunderstorms are expected
to spread south across the area Sunday evening and should
be mostly out of the area by late Sunday night.

The cold front responsible for the Sunday storms is forecast to
stall across north Texas on Monday before returning back north
across the area as a warm front Monday night into Tuesday. Scattered
showers and storms will be possible across portions of northeast
Oklahoma and northwest Arkansas in association with this feature
Monday night into Tuesday morning.

There will be another chance of showers and storms across portions
of the area on Wednesday night as a mid-level shortwave moves
across the region.

The timing of the late week/weekend system is uncertain. However,
more showers and storms are forecast Friday night into
Saturday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 15 2022

A few scattered strong thunderstorms are lingering across
northeast Oklahoma, but should weaken over the next couple of
hours. VFR conditions are mostly expected through the afternoon
with the exception of some fog developing across northwest
Arkansas sites this morning. Thunderstorms are then expected to
develop ahead of a frontal boundary that will move through the
area during the afternoon and evening. The boundary will also bring
a shift to northerly winds around 10 knots.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  59  81  62 /  50  40   0  20
FSM   90  64  83  63 /  50  60   0  10
MLC   90  62  83  64 /  30  60   0  10
BVO   87  57  80  60 /  50  20   0  20
FYV   88  58  81  59 /  70  60   0  10
BYV   85  59  78  58 /  70  60   0  10
MKO   88  60  80  62 /  50  60   0  20
MIO   83  57  78  59 /  70  40   0  20
F10   90  60  80  63 /  50  50   0  10
HHW   91  65  86  65 /  20  40   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....10
AVIATION...04
Hazardous weather outlook, May 14, 9:00 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
900 PM CDT Sat May 14 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
900 PM CDT Sat May 14 2022

...SEVERE STORMS EXPECTED ON SUNDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

THUNDERSTORM WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
    ONSET...Ongoing.

DISCUSSION...

Isolated thunderstorms persist across portions of northwest Arkansas
this evening.  A few of these storms could be strong to marginally
severe with hail to the size of quarters through late evening. A few
additional thunderstorms may develop overnight across northeast
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential.
MONDAY thru WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...

An enhanced risk of severe storms is forecast Sunday afternoon
and evening across northeast Oklahoma and northwest Arkansas, in
association with an approaching cold front. Wider swaths of
damaging winds to near 70 mph will be the primary threat as storms
are expected to organize into a complex and drop south through the
region. Initial more cellular development near the Kansas and
Missouri borders will also pose a very large hail and low but non-
zero tornado threat. The severe threat should begin to wane south of
I-40 as instability decreases during the overnight hours.

Storm chances return Monday night into Tuesday morning as a warm
front lifts north into the region. These storms will pose a
limited severe risk. Low storm potential is also forecast Tuesday
night near the Kansas and Missouri borders and again on Wednesday
night across the region, all carrying a limited severe risk.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 14, 7:11 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Sat May 14 2022

ARZ011-150100-
Madison AR-
711 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of east central Madison
County through 800 PM CDT...

At 711 PM CDT, Doppler radar indicated a strong thunderstorm over
Kingston, moving southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Kingston...                       Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3588 9351 3588 9352 3607 9365
      3613 9351 3612 9348 3608 9348 3608 9345
      3597 9345
TIME...MOT...LOC 0011Z 059DEG 5KT 3604 9349

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 7:11 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Sat May 14 2022

ARZ011-150045-
Madison AR-
711 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southwestern Madison
County through 745 PM CDT...

At 711 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Witter, moving southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
St. Paul...                       Witter...
Saint Paul...                     Dutton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9372 3585 9360 3578 9375 3592 9385
TIME...MOT...LOC 0011Z 059DEG 5KT 3589 9374

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 8:14 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CDT Sat May 14 2022

ARZ011-150145-
Madison AR-
814 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southeastern Madison
County through 845 PM CDT...

At 814 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Witter, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Boston...                         Red Star...
Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3584 9352 3581 9359 3597 9370
      3604 9354 3596 9348
TIME...MOT...LOC 0114Z 060DEG 8KT 3594 9356

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 9:02 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
902 PM CDT Sat May 14 2022

ARZ010-150230-
Washington AR-
902 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of north central
Washington County through 930 PM CDT...

At 902 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Tontitown, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Tontitown...
Greenland...                      Drake Field Airport...
Johnson...                        Wheeler...
Savoy...

This includes Interstate 49 between mile markers 58 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 9412 3605 9440 3614 9435 3614 9434
      3618 9434 3619 9433 3618 9413
TIME...MOT...LOC 0202Z 006DEG 7KT 3612 9426

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 15, 12:47 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1247 AM CDT Sun May 15 2022

OKZ064-150615-
Creek OK-
1247 AM CDT Sun May 15 2022

...A strong thunderstorm will impact portions of southwestern Creek
County through 115 AM CDT...

At 1247 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Stroud, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bristow...                        Depew...
Slick...                          Shamrock...
Milfay...

This includes Interstate 44 between mile markers 178 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3594 9662 3593 9626 3564 9628 3564 9642
      3568 9662
TIME...MOT...LOC 0547Z 284DEG 30KT 3582 9668

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:08 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee22 min
May 15, 12:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington50 min
May 15, 12:28 AM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee47 min
May 15, 12:47 AM CDTSpecial Weather StatementTSACreek28 min
May 15, 1:12 AM CDTSpecial Weather StatementTSAOsage33 min
May 15, 1:12 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington48 min
May 15, 1:32 AM CDTSpecial Weather StatementTSATulsa28 min
May 15, 1:43 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes47 min
May 15, 1:50 AM CDTSpecial Weather StatementTSACraig40 min
May 15, 1:57 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa36 min
May 15, 1:58 AM CDTSpecial Weather StatementTSAWagoner32 min
May 15, 2:06 AM CDTSpecial Weather StatementTSAMayes, Rogers24 min
May 15, 2:21 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner12 min
May 15, 2:32 AM CDTSevere Thunderstorm WarningTSADelaware25 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSAAdair37 min
May 15, 3:10 PM CDTSevere Thunderstorm WarningTSAAdair65 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah57 min
May 15, 4:24 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee66 min
May 15, 4:32 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah58 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningTSAOkmulgee31 min
May 15, 4:56 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah64 min
May 15, 5:13 PM CDTSpecial Weather StatementTSASequoyah32 min
May 15, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAHaskell, LeFlore, Sequoyah53 min
May 15, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee53 min
May 15, 5:27 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah52 min
May 15, 5:50 PM CDTSevere Thunderstorm Warning Considerable damage threatTSALeFlore55 min
May 15, 6:05 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah55 min
May 15, 6:13 PM CDTSpecial Weather StatementTSAPittsburg62 min
May 15, 6:21 PM CDTSpecial Weather StatementTSAAdair54 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah39 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSACherokee, Creek, Muskogee, Okmulgee, Rogers, Tulsa and 1 more54 min
May 15, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore12 min
May 15, 6:45 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore32 min
May 15, 6:59 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner46 min
May 14, 7:11 PM CDTSpecial Weather StatementTSAMadison49 min
May 14, 7:11 PM CDTSpecial Weather StatementTSAMadison34 min
May 14, 7:35 PM CDTSevere Thunderstorm WarningTSAMadison40 min
May 14, 8:14 PM CDTSpecial Weather StatementTSAMadison31 min
May 14, 9:02 PM CDTSpecial Weather StatementTSAWashington28 min
May 14, 9:17 PM CDTSevere Thunderstorm WarningTSAWashington43 min
May 14, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Washington47 min
May 15, 3:44 AM CDTSpecial Weather StatementTSABenton31 min
May 15, 11:59 AM CDTSevere Thunderstorm WarningTSACarroll, Madison61 min
May 15, 12:20 PM CDTSevere Thunderstorm WarningTSACarroll, Madison55 min
May 15, 12:26 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington64 min
May 15, 12:47 PM CDTSevere Thunderstorm WarningTSAMadison, Washington58 min
May 15, 12:50 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
May 15, 1:08 PM CDTSevere Thunderstorm WarningTSAMadison, Washington67 min
May 15, 1:37 PM CDTFlash Flood WarningTSAMadison, Washington3 hr
May 15, 1:41 PM CDTSevere Thunderstorm WarningTSAMadison, Washington64 min
May 15, 2:07 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan18 hr
May 15, 2:15 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin47 min
May 15, 3:52 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Franklin, Sebastian53 min
May 15, 6:54 PM CDTSpecial Weather StatementTSAWashington66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.